Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

June 28, 2022Talbot County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 28, 2022, 6:21 PM EDT for Talbot County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2022, 6:21 PM EDT (22:21 UTC)
Expired
Jun 28, 2022, 6:45 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Talbot County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS82 KFFC 282221
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Tue Jun 28 2022
 
GAZ069-079-080-282245-
Taylor GA-Upson GA-Talbot GA-
621 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of south central Upson,
northeastern Talbot and northwestern Taylor Counties through 645 PM
EDT...

At 621 PM EDT, a strong thunderstorm was over Prattsburg, or 9 miles
east of Talbotton, moving north at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Prattsburg, Big Lazer Creek Wma, Carsonville and Wesley Church. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3265 8432 3267 8445 3281 8447 3283 8435
      3279 8425
TIME...MOT...LOC 2221Z 189DEG 10KT 3271 8438 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:27 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 28, 3:27 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
327 PM EDT Tue Jun 28 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

Similar to yesterday, scattered to numerous storms have developed
this afternoon (mainly along and south of a line from Rome to
Canton to Athens) amid SBCAPE of 1000-2000 J/kg and low-level
lapse rates of 7.0 to 8.5 C/km. Some strong storms are likely with
gusty downburst winds, frequent cloud-to-ground lightning, and
locally heavy rainfall. A storm or two with severe-criteria wind
gusts cannot be ruled out. Like the storm over the southern metro
Atlanta area yesterday evening that prompted a Flash Flood
Warning, any storms that persist over the same area for long
enough (which is a concern as upper-level winds are quite weak)
could lead to localized flash flooding. Isolated showers and
storms will be possible overnight given weak frontal convergence,
remnant outflow boundaries, and ample moisture in place. More of
the same is expected tomorrow (Wednesday) as the front remains
draped across the CWA. The HREF is progging 1000-2000 J/kg of
SBCAPE, and with weak upper-level flow, storms will again pose a
threat for gusty winds, cloud-to-ground lightning, heavy rainfall,
and localized flash flooding.

Persistent low-level and mid-level cloud cover over much of the
CWA today has capped temps in the 80s this afternoon with just the
southern tier of the CWA in the 90s. Highs in the lower 80s to
lower 90s are expected tomorrow.

Martin

&&

.LONG TERM /Thursday through Tuesday/...

The long term forecast remains consistent with previous forecast
runs, beginning with mid to upper level ridging positioned over
the northeast CONUS and a upper level flow pattern over the
southeast to start the period on Thursday. The Bermuda High over
the western Atlantic will also promote southerly low level flow
and the advection of deep moisture from the Gulf of Mexico. With
this moist airmass persisting through the weekend, dewpoints are
expected to be in the low to mid 70s across the forecast area. On
Friday and into the weekend, some amplification of the ridge to
the east and northeast of the area will allow for additional
moisture advection off the Atlantic and Gulf. Precipitable water
values will then climb to over 2 inches, and persist into early
next week, as a result.

In the absence of a clear synoptic forcing mechanism, convection
is expected to be diurnally-driven in nature, although remnant
outflow boundaries from antecedent showers and thunderstorms
could provide a focus for additional development. Considering the
deep moisture and high PWAT values, coverage of showers and
thunderstorms is forecast to be higher than typically observed on
an average summer day, and primarily likely PoPs are being carried
into early next week. The increased cover of clouds and rain
chances will somewhat limit daytime heating, keeping afternoon
highs near to just below normal through the end of the week, in
the 80s in north and central Georgia. High temperatures are
anticipated to begin climbing into the 90s by the end of the
weekend and the beginning of next week. Early morning hours each
day will also start out nearly saturated, with low stratus and
patchy fog likely each morning.

At this time, the threat for organized severe weather appears to
be unlikely. However, a few storms each day could become strong to
severe. Taking the deep atmospheric moisture in consideration,
precipitation loading into storm downdrafts could aid in gusty,
potentially damaging downburst winds. Furthermore, heavy rainfall
associated with stronger storms could lead to localized flash
flooding concerns. This is most likely where strong storms linger
over a common location because of the weak steering flow, or if
they provide additional rainfall to locations that were already
saturated from rains from previous days.

King

&&

.AVIATION...
18Z Update...
A stubborn MVFR cloud deck persists over ATL as of this writing,
but expecting improvement over the next hour or so with SCT to BKN
VFR cigs between 4-6 kft through early evening. Scattered SHRA
and TSRA are likely through early evening so have a TEMPO 19z-
23z. Winds will stay east through the period between around 5-10
kts. Expecting MVFR cigs Wednesday morning with IFR cigs appearing
likely due to increasing low-level moisture. Scattered SHRA and
TSRA are expected again Wednesday afternoon and evening.

//ATL Confidence...18Z Update...
Low to medium confidence on morning cigs tomorrow.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  85  68  87 /  50  60  20  40
Atlanta         69  84  70  86 /  50  60  20  50
Blairsville     62  79  63  82 /  30  50  10  40
Cartersville    67  85  68  87 /  30  50  20  40
Columbus        72  87  71  88 /  50  70  30  60
Gainesville     68  83  68  85 /  30  50  20  40
Macon           70  87  69  90 /  50  70  30  60
Rome            69  87  70  89 /  20  50  10  40
Peachtree City  68  84  68  86 /  50  70  20  50
Vidalia         73  86  72  90 /  50  80  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Martin
Hazardous weather outlook, Jun 28, 11:28 AM EDT, 6 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1128 AM EDT Tue Jun 28 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1128 AM EDT Tue Jun 28 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected during the afternoon which
could linger into tonight. A few of the storms could be strong
with the primary threats of gusty winds, frequent lightning, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms, mainly in the afternoon and evening,
are possible each day. A few of the storms could be strong with
the primary threats of gusty winds, frequent lightning, and
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 28, 3:53 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Tue Jun 28 2022

GAZ041-042-282030-
Haralson GA-Carroll GA-
353 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of eastern Haralson and
north central Carroll Counties through 430 PM EDT...

At 353 PM EDT, a strong thunderstorm was over Bremen, or near
Buchanan. This storm was nearly stationary.

HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Buchanan, Bremen, Temple, Tallapoosa, Mount Zion, Waco and Draketown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3386 8515 3383 8504 3381 8504 3381 8502
      3371 8500 3366 8516 3370 8527 3377 8528
TIME...MOT...LOC 1953Z 237DEG 3KT 3375 8516

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 4:27 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Jun 28 2022

GAZ061-062-074-075-282100-
Washington GA-Hancock GA-Glascock GA-Warren GA-
427 PM EDT Tue Jun 28 2022

...Strong thunderstorms will impact portions of Warren, southeastern
Hancock, western Glascock and northwestern Washington Counties
through 500 PM EDT...

At 427 PM EDT, a line of strong thunderstorms was along a line
extending from near Thomson to near Linton. These storms were nearly
stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Warrenton, Gibson, Norwood, Mitchell, Camak, Hamburg State Park,
Shoals, Jewell, Beulah, Warthen, Beall Springs, Linton, Mayfield,
Agricola, Reese, Mesena, Bastonville and Culverton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3301 8287 3314 8309 3355 8262 3346 8259
      3341 8255 3335 8255 3336 8253 3334 8250
      3334 8246
TIME...MOT...LOC 2027Z 078DEG 2KT 3343 8253 3312 8291

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 5:04 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
504 PM EDT Tue Jun 28 2022

GAZ079-080-091-282130-
Taylor GA-Marion GA-Talbot GA-
504 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of northeastern Marion,
south central Talbot and west central Taylor Counties through 530 PM
EDT...

At 503 PM EDT, a strong thunderstorm was over Mauk, or 12 miles
southeast of Talbotton, moving north at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Junction City, Mauk and Howard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3243 8443 3246 8453 3260 8452 3262 8441
      3254 8431
TIME...MOT...LOC 2103Z 193DEG 9KT 3251 8446

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 5:17 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
517 PM EDT Tue Jun 28 2022

GAZ083-095-096-107-282145-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
517 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of north central
Pulaski, south central Twiggs, southwestern Bleckley and east central
Houston Counties through 545 PM EDT...

At 517 PM EDT, a strong thunderstorm was over Magnolia, or near
Cochran. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cochran, Hawkinsville, Royal, Coley Station, Ocmulgee Public Fishing
Area, Paulk, Mobley Crossing, Porter and Magnolia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3240 8328 3232 8335 3233 8351 3243 8356
      3252 8349 3251 8333
TIME...MOT...LOC 2117Z 141DEG 3KT 3242 8343

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 5:49 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Tue Jun 28 2022

GAZ089-090-282215-
Chattahoochee GA-Muscogee GA-
549 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of southeastern
Muscogee and Chattahoochee Counties through 615 PM EDT...

At 549 PM EDT, a strong thunderstorm was over Cusseta, moving north
at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cusseta, Jamestown/south Fort Benning, Christopher and Manta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3226 8489 3244 8489 3244 8474 3240 8466
      3234 8466 3223 8474 3223 8479
TIME...MOT...LOC 2149Z 199DEG 11KT 3230 8480

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Tue Jun 28 2022

GAZ069-079-080-282245-
Taylor GA-Upson GA-Talbot GA-
621 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of south central Upson,
northeastern Talbot and northwestern Taylor Counties through 645 PM
EDT...

At 621 PM EDT, a strong thunderstorm was over Prattsburg, or 9 miles
east of Talbotton, moving north at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Prattsburg, Big Lazer Creek Wma, Carsonville and Wesley Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3265 8432 3267 8445 3281 8447 3283 8435
      3279 8425
TIME...MOT...LOC 2221Z 189DEG 10KT 3271 8438

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:48 PM EDTSpecial Weather StatementFFCCobb27 min
Jun 28, 2:58 PM EDTSpecial Weather StatementFFCCarroll32 min
Jun 28, 3:32 PM EDTSpecial Weather StatementFFCHaralson28 min
Jun 28, 3:47 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Warren28 min
Jun 28, 3:53 PM EDTSpecial Weather StatementFFCHaralson37 min
Jun 28, 4:03 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding20 min
Jun 28, 4:27 PM EDTSpecial Weather StatementFFCGlascock, Warren33 min
Jun 28, 5:04 PM EDTSpecial Weather StatementFFCTaylor26 min
Jun 28, 5:17 PM EDTSpecial Weather StatementFFCBleckley28 min
Jun 28, 5:49 PM EDTSpecial Weather StatementFFCChattahoochee26 min
Jun 28, 6:56 PM EDTSpecial Weather StatementFFCHarris19 min
Jun 28, 7:44 PM EDTSpecial Weather StatementFFCHarris16 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.